about 3–5 minutes
You are in the library when a gentleman who was standing at the desk collapses. He falls to the ground and does not appear to be breathing. You send the clerk to call 911 and to get the AED. Because he is not responding and doesn't appear to be breathing normally you should immediately
You have been doing compressions on the above patient for about a minute when the clerk arrives with the AED. You should
You have turned the AED on and placed the electrodes. The AED fails to analyze the rhythm. You should
You are responding on an ambulance to a wedding where the elderly father of the bride has collapsed while dancing. Bystanders say he was complaining of chest pain earlier but didn't want to mess up the celebration by going to the hospital. He was dancing when he suddenly lost consciousness and fell to the ground. Bystanders have started CPR. You arrived and placed the patient on the monitor. It shows sinus bradycardia but the patient has no palpable pulse. CPR continues with high quality compressions and ventilation. You have established IV access. The only drug appropriate in this scenario would be
Because this patient has an organized rhythm on the monitor but remains pulseless, we call this rhythm
The above patient has had high quality CPR for 30 minutes. He has received multiple doses of epinephrine and the monitor now shows asystole. What would be appropriate at this point?
You are working in an emergency department. Your patient is a 69-year-old male who is being treated for chest pain. He has an IV in place and is on a bedside monitor. Diagnostic tests are complete and he is awaiting the arrival of the cardiac catheterization team. You go into his room to check on him and he suddenly loses consciousness. You look up at the monitor and see ventricular fibrillation. You are not sure whether you feel a pulse or not. You should immediately
Once the patient is defibrillated and high quality CPR is in progress, the first drug you would expect to give would be
The antiarrhythmic drug that would be utilized if the patient remained in ventricular fibrillation would be
You are on your way home when you are called to a wedding reception at a local hotel. The 82-year-old grandfather of the bride collapsed while standing in the reception line. He was discussing his latest project when he started sweating and then lost consciousness. A family friend started CPR. His son immediately called 911. You quickly perform the BLS primary survey. You immediately ask for a defibrillator. If the first shock is unsuccessful and the patient is still unresponsive, which drug should be administered first?
Get an email copy of your results now, and a reminder when you need to recertify:
Please provide email address.
Thanks for taking our quiz, now please tell a friend and follow us for more.
See More Quizzes Redo This Quiz
Pass 5 quizzes and get 20% off your ACLS recertification